stopped in july or august, & it started out as a rash & started producing sores all over the body. constant itching. hair loss. any ideas?
12 Dec 2010
ChaCha, just a few suggestions, first have some bloodwork done to rule out other physical causes like a thyroid problem<hairloss>. Go 2 wikipedia.org and search Brain Zaps and any related conditions hilighted on that page. Also go 2 YouTube.com and look for Neurosoup. She mentions some supplements and ways to get over antidepressant withdrawal, she explains alot of what happens. I haven't heard of rashes and itching being associated with anti-d wds, haven't looked at wiki's article in a while tho. hope u feel better soon, U r n my Prayers. pattishan61
13 Dec 2010
I quit venlafaxine "cold turkey" about a year ago and I experienced the exact same side effects as you. I developed hives... mean huge itchy ones... and yes, I lost a lot of hair. I went to a dermatologist and had extensive allergy testing. The allergy tests showed that I was not allergic to anything! So yes, I do believe it was the result of abruptly stopping the venlafaxine.
After being at my wit's end for almost 4 mos. of constant itching, I gave in and went back on the venlafaxine. I had been taking it for over 10 years and the doctors have steadily increased my dose to treat my high anxiety. The doctors are very hesitant to give anyone benzodiazepines in the small town in which I live.
My philosophy is that when I quit venlafaxine so abruptly, my body went into a state of "shock". Anxiety levels were through the roof... and because my nerves were in such bad shape, the excessive anxiety may have caused the hives and hair loss.
I am back up to a 300mg dose of venlafaxine. I sought treatment from a new psychiatrist and he would not give me benzos either. He added a bedtime dose of imipramine 50mg to maybe help with the hives, which I still experience from time to time, although they are not as terrible as they once were.
My personal game plan is to give the imipramine a shot at working and then very slowly decreasing my dose of venlafaxine over a period of 5 mos. I do not wish to take this drug forever. If necessary, I will increase the dose of imipramine to deal with my anxiety issues and when completely off the venlafaxine, I will work on decreasing the imipramine and hope that I may be drug free in the next year.
Take Care and Good Luck!
20 Dec 2010
I don't think you want benzo's either as I have been on ativan and venlafaxine for over 10 years and the benzo's are giving me terrible withdrawal if I don't take them-so I do not believe they are the answer either-I am on 75 mg venlafaxine 3x's per day-I am starting 2 per day and trying to wean down and off--good luck
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I know this has been asked a lot as i have read forum after forum. I dont seem to find a clear answer. Is there anyone who has successfully quit ...
4 answers • 30 Aug 2012
Prescribed Venlalic XL 75mg from Venlafaxine 37.5mg will it have less side effects and will it help?
More important will it help my depression/anxiety??? I was really struggling with the side effects of the Venlafaxine 37.5mg - ( have only been the ...
1 answer • 21 Oct 2012
I took 20mg of Lexapro for four years for depression and anxiety and stopped taking it 7 days ago cold turkey. I would have tapered off of it but my ...
1 answer • 16 Apr 2013
I have read a lot of positive things about this medication I was on Citalopram and it didn't work at all finally got to the point where my ...
6 answers • 7 May 2013
1 answer • 13 Aug 2014